MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, SINGLE CHANNEL CASSETTE, SECURE LOCK, 107 INCH; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM SET, SINGLE CHANNEL CASSETTE, SECURE LOCK, 107 INCH; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 14018-04
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available for investigation as the customer has discarded it.Without the return of the device, a probable cause is unable to be determined.If additional information or if a device later becomes available, supplemental vigilance report(s) will be submitted at that time.
 
Event or Problem Description
The complaint/event involved a primary plum set, single channel cassette, secure lock, 107 inch.It was reported that the facility was having issues with leaking from the device's pop-open valve near the top of the tubing.The tubing set up was a standard sterile procedure/process for spiking the total parenteral nutrition (tpn) bag and connecting the iv fluid/connectors to the patient line.The tubing was replaced and they needed to switch to an alternate fluid because replacement tpn could not be made at the time.
 
Additional Manufacturer Narrative
Two open/unused and 11 new list #14018-04 primary plum sets were returned by the customer for complaint investigation.As received, there were no damages or anomalies observed on the returned devices.All the sets were leak-tested per specification and no leakage was observed.Each of the open/unused primary plum sets were attached to an icu medical provided iv bag, primed per packaging directions, and a test infusion of 400 ml at 400 ml/hr was run replicating clinical use.No cassette errors, occlusion alarms, or air in line alarms were generated and no restrictions were noted.No leakage was seen.Nothing came out of the closed filter and the solution level on the drip chamber remained the same on both sets.One representative new primary plum set was attached to an icu medical provided iv bag, primed per packaging directions, and a test infusion of 400 ml at 400 ml/hr was run replicating clinical use.No cassette errors, occlusion alarms, or air in line alarms were generated and no restrictions were noted.No leakage was seen.Nothing came out of the closed filter and the solution level on the drip chamber remained the same.The complaint of issues with tubing leaking from the pop open valve was not confirmed during the complaint investigation.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.D9 - date returned to mfg: 01feb2024.
 
Additional Manufacturer Narrative
Updated information can be found in b3.H6 type of investigation should include only b03 and b14.B01 should not be included/selected.

Brand Name
PRIMARY PLUM SET, SINGLE CHANNEL CASSETTE, SECURE LOCK, 107 INCH
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key18626467
Report Number9615050-2024-00092
Device Sequence Number7725889
Product Code FPA
UDI-Device Identifier10887709101842
UDI-Public(01)10887709101842(17)251001(10)9405817
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number14018-04
Device Lot Number9405817
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/14/2024
03/22/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date03/14/2024
04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TOTAL PARENTERAL NUTRITION (TPN), MFR UNK; UNSPECIFIED PATIENT LINE, MFR UNK
Patient SexUnknown